Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Toe started turning back. Medical cure?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3073 Questions
why is one of my toes turning black? I XXXXXXX t have diabetes!
Posted Mon, 6 May 2013 in Skin Hair and Nails
Answered by Dr. Ivan R. Rommstein 25 minutes later
Hi and welcome to XXXXXXX Thank you for your querry.
Without seeing it it is hard to evaluate is it only hypostatic dermatitis or real gangrene. Black toes are not resulting only from diabetes. Any kind of vascular insufficiency caused by arterial thrombosis, atherosclerosis, embolism or venous thrombosis lead to toes changes. As I see, you have already had serious occlusive vascular disorders and aortal aneurysma so you have increased risk of embolism and artery occlusion. This is obviously reason for your toes to turn black. you should go to hospital because serious infection can occur, it can be treated by heparin in first stage,but sometimes amputation is inevitable.In every case you must consult vascular surgeon.
Hope I have answered your query. If you have any further questions I will be happy to help
Above answer was peer-reviewed by
Follow-up: Toe started turning back. Medical cure? 7 hours later
Dr. Romic.......thank you for your response. I was afraid it might be vascular related but hoped that there might be something maybe a little simpler and perhaps easier to treat. I have no other follow-up questions.
Answered by Dr. Ivan R. Rommstein 50 minutes later
Unfortunately there is no easy treatment. Symptoms of vascular insufficency affect foot and toes first and then develop proximally.
Wish you good health. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor